Alert archive / Oklahoma / River Flood Warnings in 2008

River Flood Warning 128, NWS Tulsa, OK

September 13, 2008LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Sep 13, 2008, 3:05 PM CDT for LeFlore County, Oklahoma. It took effect at Sep 14, 2008, 9:20 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 13, 2008, 3:05 PM CDT (20:05 UTC)
In effect from
Sep 14, 2008, 9:20 AM CDT
Expired
Sep 14, 2008, 8:40 AM CDT
In force
Issued by
NWS Tulsa, OK
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Poteau (PTAO2).

Action stage
24 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Sep 13, 3:05 PM CDT, 0 minutes earlier.

Area forecast discussion, Sep 13, 3:05 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
305 PM CDT SAT SEP 13 2008

.DISCUSSION...
IKE HAS RECENTLY WEAKENED TO A TROPICAL STORM...AND WAS LOCATED NEAR
TYLER TX THIS AFTERNOON. IKE HAS MADE ITS EXPECTED NWD TURN...AND
THE TIMING HASN/T CHANGED MUCH FROM PREVIOUS FORECASTS. IKE WILL LIKELY
MOVE ACROSS FAR SERN OK THIS EVENING AS A MINIMAL TROPICAL
STORM...THEN GRADUALLY WEAKEN TO A TROPICAL DEPRESSION AS IT MOVES
INTO FAR SRN MO BY EARLY SUNDAY MORNING.

THE FIRST SIGNIFICANT FEEDER BAND IS CURRENTLY PUSHING NNW ACROSS NE
OK ALONG WITH A QUICK SHOT OF HEAVY RAINFALL (RECEIVED OVER A HALF
INCH OF RAIN AT THE OFFICE IN ABOUT A HOUR). FEEDER BAND IS LIKELY
INTERACTING WITH SYNOPTIC COLD FRONT THAT WAS DRAPED ACROSS NE
OK...ENHANCING THE LOW-LEVEL CONVERGENCE. HEAVIEST RAINFALL OVERNIGHT
WILL FALL ALONG AND JUST W OF THE TRACK OF IKE...WITH THE AFOREMENTIONED
COLD FRONT FOCUSING PRECIPITATION ACROSS FAR NERN OK. STUCK VERY CLOSE
TO THE 18Z HPC QPF...WITH A SWATH OF 3 TO 5 INCH RAINFALL AMOUNTS
GENERALLY ALONG AND E OF A PUSHMATAHA COUNTY TO OTTAWA COUNTY LINE.
LOCAL AMOUNTS OVER 8 INCHES WILL REMAIN POSSIBLE.

FOR SIMPLICITY SAKE...HAVE LEFT THE COVERAGE OF THE CURRENT FLOOD
WATCH AS IS. HOWEVER...WATCH IS SET TO EXPIRE AT 18Z SUNDAY AS IKE
QUICKLY EXITS THE AREA SUNDAY MORNING.

WINDS WILL CONTINUE TO GRADUALLY RAMP UP OVER SE OK/FAR WRN AR THIS
EVENING AND OVERNIGHT AS IKE APPROACHES. CURRENT HIGH WIND WARNING
LOOKS FINE FOR NOW...WITH A FEW GUSTS OF 50 TO 60 MPH
POSSIBLE...MAINLY IN SQUALLS. HAVE ALSO EXTENDED THE WIND ADVISORY
INTO THE MORNING HOURS ON SUNDAY ACROSS NW AR...AS THE GRADIENT
REMAINS STRONG BETWEEN IKE AND THE HIGH PRESSURE AREA OVER THE
CNTRL/NRN ROCKIES.

ANY TORNADO THREAT THROUGH TONIGHT WILL REMAIN SLIM...PRIMARILY
AFFECTING WRN AR THIS EVENING AND OVERNIGHT.

A STRETCH OF QUIET AND DRY WEATHER IS IN STORE FOR MUCH OF NEXT
WEEK. COOL...EVEN CHILLY...NIGHTS ARE ON TAP...WITH SOME LOWS
DIPPING INTO THE 40S ACROSS NE OK/NW AR THROUGH MID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   65  76  53  77 / 100  10  10   0
FSM   71  80  55  77 / 100  50  10   0
MLC   67  78  54  76 / 100  10  10   0
BVO   64  76  50  75 /  90  10  10   0
FYV   68  74  49  73 / 100  90  10   0
BYV   67  75  50  71 / 100 100  10   0
MKO   67  77  53  76 / 100  20  10   0
MIO   65  75  50  74 / 100  40  10   0
F10   67  77  53  75 / 100  10  10   0
HHW   69  82  57  79 / 100  10  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WARNING UNTIL 7 AM SUNDAY FOR OKZ049-OKZ053-OKZ076.

     FLOOD WATCH FROM 7 PM SATURDAY TO 11 AM SUNDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     WIND ADVISORY UNTIL 7 AM SUNDAY FOR OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
     OKZ072-OKZ073-OKZ074-OKZ075.

AR...FLOOD WATCH FROM 7 PM SATURDAY TO 11 AM SUNDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

     WIND ADVISORY UNTIL 11 AM SUNDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
     ARZ019-ARZ020.

     HIGH WIND WARNING UNTIL 7 AM SUNDAY FOR ARZ029.

&&

SHORT TERM...17
LONG TERM....18
Hazardous weather outlook, Sep 13, 12:05 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1205 PM CDT SAT SEP 13 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1205 PM CDT SAT SEP 13 2008

...HIGH WINDS...WIDESPREAD RAIN...AND FLOODING..EXPECTED LATER
TODAY AND TONIGHT AS IKE MOVES ACROSS THE REGION...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...FAR SOUTHEAST OKLAHOMA AND PORTIONS OF NORTHWEST ARKANSAS.
	ONSET...LATE THIS AFTERNOON AND INTO TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE THIS AFTERNOON AND TONIGHT.

FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

SIGNIFICANT WINDS.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST CENTRAL
                                ARKANSAS.

DISCUSSION...
IKE MADE LANDFALL EARLY THIS MORNING ON THE TEXAS GULF COAST NEAR
GALVESTON....AND AS OF EARLY AFTERNOON WAS A MINIMAL HURRICANE
AROUND 100 MILES NORTH OF HOUSTON. IKE WILL CONTINUE TO WEAKEN TO A
TROPICAL STORM AS THE CENTER APPROACHES NORTHEAST TEXAS LATER THIS
AFTERNOON OR EARLY EVENING. LATER THIS EVENING AND OVERNIGHT...IKE
WILL TURN MORE TO THE NORTHEAST...AND WILL TRACK ACROSS SOUTHEAST
OKLAHOMA AND INTO NORTH CENTRAL ARKANSAS OR SOUTH CENTRAL MISSOURI
AROUND DAYBREAK SUNDAY.

IKES INCREASING FORWARD SPEED WILL ALLOW IT TO RETAIN ITS TROPICAL
CHARACTERISTICS INTO TOMORROW MORNING. THEREFORE...ITS EFFECTS
ACROSS ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WILL BE FELT.
WINDS ARE EXPECTED TO INCREASE THIS AFTERNOON...BECOMING STRONG AND
GUSTY ACROSS SOUTHEAST OKLAHOMA BY LATE AFTERNOON.

40 MPH SUSTAINED WINDS WITH GUSTS TO AROUND 60 MPH ARE ANTICIPATED.
THEREFORE...PORTIONS OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS
ARE UNDER A HIGH WIND WARNING FROM THIS AFTERNOON UNTIL 7 AM SUNDAY.

A WIND ADVISORY IS IN EFFECT FOR THE AREA NORTHWEST OF THE HIGH WIND
WARNING...INCLUDING MOST OF THE AREA SOUTH AND EAST OF INTERSTATE 44.
SEE...OKCNPWTSA FOR DETAILS ON BOTH THE ADVISORY AND WARNING.

SEVERE THUNDERSTORMS AND ISOLATED TORNADOES WILL ALSO REMAIN
POSSIBLE FROM LATE AFTERNOON THROUGH TONIGHT...MAINLY ACROSS
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. STRONG WINDS FROM IKE MAY
RESULT IN ISOLATED BRIEF TORNADOES AS FAVORABLE LOW LEVEL WIND SHEAR
WILL BE IN PLACE IN AREAS NEAR...AND TO THE EAST OF THE CENTER OF
CIRCULATION.

HEAVY RAINFALL...WITH AMOUNTS OF 3 TO 6 INCHES WILL BE COMMON ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS FROM THIS EVENING THROUGH
SUNDAY MORNING. LOCALLY HIGHER AMOUNTS OF 8 INCHES ARE POSSIBLE...
MOST LIKELY TO OCCUR IN AREAS NEAR...AND ALONG THE EXPECTED TRACK OF
IKE. THE HEAVIER RAINFALL TOTALS EXPECTED ACROSS FAR EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS WILL LIKELY IN RESULT IN MAIN STEM
RIVER FLOODING AS WELL AS FLASH FLOODING.
SEE...OKCFFATSA... FOR DETAILS.

RESIDENTS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
...ESPECIALLY THOSE ACROSS FAR EASTERN AND NORTHWEST ARKANSAS...AND
THOSE NEAR A FLOOD PLAIN MUST REMAIN VERY ALERT AND BE PREPARED TO
MOVE TO HIGHER GROUND IF RISING WATER IS OBSERVED OR A WARNING
ISSUED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...HIGH WIND POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SUNDAY WILL BEGIN WITH BRISK WINDS...BUT WILL DIMINISH SOME DURING
THE DAY. RAIN WILL TAPER OFF IN THE MORNING AS IKE MOVES RAPIDLY
NORTHEAST AWAY FROM THE REGION. MONDAY WILL SEE SURFACE HIGH
PRESSURE BUILDING INTO THE REGION GIVING SEVERAL DAYS OF SUNNY AND
DRY WEATHER.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
PREPARATIONS FOR A PERIOD OF HIGH WINDS...HEAVY...FLOODING
RAINS...AND POSSIBLE SEVERE THUNDERSTORMS AND ISOLATED TORNADOES
SHOULD BE COMPLETED. IMPROVING CONDITIONS SUNDAY WILL LEAD TO MUCH
IMPROVED WEATHER BY MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 7:06 PM CDTSpecial Weather StatementTSALeFlore24 min
Sep 12, 8:35 PM CDTSpecial Weather StatementTSAAdair, Cherokee55 min
Sep 13, 4:12 AM CDTHigh Wind WarningTSAChoctaw, Pushmataha24 hr
Sep 13, 2:51 PM CDTRiver Flood WarningTSAOttawa30 hr
Sep 13, 3:05 PM CDTRiver Flood WarningTSALeFlore65 hr
Sep 13, 3:13 PM CDTRiver Flood WarningTSAPushmataha18 hr
Sep 13, 6:35 PM CDTSpecial Weather StatementTSALeFlore40 min

Nearby

River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.